Skip to main content

Representations of elementary abelian p-groups and finite subgroups of field

Campbell, H.E.A., Chuai, J., Shank, R. J., Wehlau, D. L. (2018) Representations of elementary abelian p-groups and finite subgroups of field. Journal of Pure and Applied Algebra, 223 (5). pp. 2015-2035. ISSN 0022-4049. (doi:10.1016/j.jpaa.2018.08.013) (Access to this publication is currently restricted. You may be able to access a copy if URLs are provided)

PDF - Author's Accepted Manuscript
Restricted to Repository staff only until 20 August 2019.

Creative Commons Licence
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.
Contact us about this Publication Download (327kB)
Official URL


Suppose F is a field of prime characteristic p and E is a finite subgroup of the additive group (F,+). Then E is an elementary abelian p-group. We consider two such subgroups, say E and E', to be equivalent if there is an ? ? F× := F \ {0} such that E = ?E'. In this paper we show that rational functions can be used to distinguish equivalence classes of subgroups and, for subgroups of prime rank or rank less than twelve, we give explicit finite sets of separating invariants.

Item Type: Article
DOI/Identification number: 10.1016/j.jpaa.2018.08.013
Uncontrolled keywords: invariant theory; separating invariants; Dickson invariants
Subjects: Q Science > QA Mathematics (inc Computing science)
Q Science > QA Mathematics (inc Computing science) > QA150 Algebra
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science > Pure Mathematics
Depositing User: R James Shank
Date Deposited: 13 Oct 2016 09:34 UTC
Last Modified: 15 Aug 2019 12:12 UTC
Resource URI: (The current URI for this page, for reference purposes)
Shank, R. J.:
  • Depositors only (login required):


Downloads per month over past year